Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 72, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 14, 2015, 1:27 AM EDT for 5 counties in Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 1:27 AM EDT (05:27 UTC)
- Expired
- Jul 14, 2015, 5:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KY, Franklin County, KY, Harrison County, KY, Nicholas County, KY, Scott County, KY
The radar
The Jackson,KY radar (KJKL), 126 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
791
WGUS53 KLMK 140527
FFWLMK
KYC017-073-097-181-209-140930-
/O.NEW.KLMK.FF.W.0072.150714T0527Z-150714T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
127 AM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF FRANKFORT...
HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...
SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF GEORGETOWN...
* UNTIL 530 AM EDT
* AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAINFALL FROM A CLUSTER OF THUNDERSTORMS MOVING THROUGH
NORTHERN KENTUCKY.
* LOCATIONS IMPACTED INCLUDE...CARLISLE...CYNTHIANA...GEORGETOWN...
PARIS...FRANKFORT...
IN ADDITION...MYERS...BUENA VISTA AND VENUS ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
BEAVER CREEK OVERFLOWS ONTO SMITSONVILLE ROAD.
BEAVER CREEK OVERFLOWS ONTO APPLE LANE.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT FEW HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT
WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH
FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3811 8408 3807 8428 3810 8436 3821 8437
3814 8460 3820 8472 3810 8491 3816 8500
3828 8500 3837 8494 3835 8475 3850 8456
3857 8437 3858 8421 3856 8420 3855 8416
3851 8418 3848 8415 3844 8398 3832 8383
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 10:40 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 13, 10:40 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1040 PM EDT Mon Jul 13 2015
...Forecast Update...
Issued at 1040 PM EDT Mon Jul 13 2015
Completed another update to include Severe Thunderstorm Watch #419
which is valid until 500 AM EDT Tuesday morning. Watching several
clusters of convection upstream from us this evening. First one is
over central/southern IL with a second one near the Indianapolis
area. The current forecast thinking is that one or more lines of
convection will develop later tonight and drop southeastward into
the Ohio Valley. High resolution modeling has been struggling
trying to resolve complex mesoscale issues, with some painting quite
a bit of convection, while others generate far less. For now, we
are still thinking that convection will eventually fill in across
west-central IN and eastern IL later tonight with this activity
dropping southeast into KY late tonight. For this reason, the
severe thunderstorm watch has been issued. Main severe weather
threats overnight will be damaging winds, though large hail and an
isolated tornado are not out of the question. Very heavy, tropical
like rainfall is expected overnight which will lead to a high flash
flood threat given the saturated grounds across the state. Thus,
the Flash Flood Watch will remain intact.
Issued at 813 PM EDT Mon Jul 13 2015
Did another quick update to remove Severe Thunderstorm Watch 410
with its expiration at 800 PM EDT. Convection across the Lake
Cumberland region will continue to drop southeastward into
north-central TN in the next hour. Attention then turns to the
northwest where several convective clusters continue to develop.
Latest guidance suggests these will congeal into a large convective
complex over the next several hours and then plow southeastward into
the lower Ohio Valley late tonight. Current forecast and headlines
look good at this time. However, we anticipate additional severe
convective watches to be issued in the coming hours with the
developing complex to the northwest.
Issued at 633 PM EDT Mon Jul 13 2015
Did a quick forecast update to clear the Severe Thunderstorm Watch
from our northern counties. Essentially have trimmed the watch from
the NE to the SW, but kept areas generally west and south of the
outflow boundary in the watch. As mentioned in the previous update,
the highest risk for severe weather over the next 1-2 hours will be
over Adair, Cumberland, Clinton, Russell counties. Some additional
backbuilding is being observed as far NW as LaRue county. So that
activity will likely "train" southeast along the boundary and also
produce a flood threat. Radar estimates on precipitation will
likely be hail contaminated to an extent with this supercell.
However, 1-3 inches of rainfall will be likely in a corridor from
roughly Hodgenville to Albany Kentucky.
Issued at 553 PM EDT Mon Jul 13 2015
Expansive bow echo continue to push through southeastern KY late
this afternoon. In its wake, a NW-SE oriented outflow boundary
extends from near Elizabethtown to near Russellville. Renewed
convection is forming along this boundary given a relatively good
flow aloft and bulk shear values of over 40kts. A strong CAPE
gradient was noted from northern IL southeastward through central
KY. CAPE values to th east were in the 1500-2000 J/KG range, but
out across west KY, the values were in the 3000-4000 J/KG range.
Additional convective development is expected along this CAPE
boundary over the next few hours. Given the effective shear and
buoyancy, discrete bowing segments and some temporary supercellular
structures seems likely. Damaging winds and very large hail would
be the primary threats...especially across our SE Lake Cumberland
region.
No changes to the headlines at this time, though we probably could
start dropping the northern ends of the watch in the next hour or
so. We'll see a break in the action this evening. However, things
will likely become quite active again as convection developing to
our NW will likely congeal into a large MCS and plow through KY
later tonight. More details on that threat later.
.SHORT TERM (Now through Tuesday Night)...
...Severe Weather and Flash Flood Potential continue...
Difficult forecast in the short term with opportunities for severe
storms and flooding. Severe Thunderstorm Watch #410 remains in
effect until 8 pm EDT for the entire area, but will begin trimming
northern counties behind the ongoing squall line soon and will be
taking a hard look at far west counties as well, as western
development has been slow to materialize.
Short term models are all over the place with next round of storms,
so confidence is not high on the overnight scenario. 12Z run of the
HRRR that handled the current bow echo best also seems to have the
best handle on the overnight precip. This focuses on an existing
boundary running from west central IN to near Louisville where the
most recent development has occurred. If this plays out as planned,a
short wave accompanying a speed max showing up on satellite between
Peoria and the Quad Cities will provide the upper support for storm
development along the aforementioned surface boundary.
The bad news with this scenario is that the axis of precip would
then line up NW-SE. With SE steering winds, this results in
training storms and high potential for excessive rains of several
inches along the axis. Given the divergent model tendencies with
this, however, confidence is low on removing any of the area from
the Flash Flood Watch, so will continue with the entire CWA through
the existing time frame. Antecedent soil conditions make areas east
of I-65 the highest threat, but with mid-upper 70 dewpoints, any
storm is capable of blinding rain and copious rains that could cause
true flash flooding.
Tuesday's weather is so reliant upon where overnight precip occurs
that confidence on details here are again low, other than to say
that storms are again expected, but the strongest should be confined
south and east of this afternoon's main area.
.LONG TERM (Wednesday through Monday)...
Issued at 201 PM EDT Mon Jul 13 2015
This discussion will be kept short as the main focus today is the
ongoing severe weather. The region will remain in northwest flow
aloft on Wednesday. By the end of the week the upper level ridge
will begin to build back in from the southwest. At the surface high
pressure will build in from the north Wednesday and will remain over
the area through Thursday.
Dry weather is expected Wednesday and Thursday under the influence
of the high pressure. Dewpoints will lower back into the mid 60s by
Thursday morning. However, this will be short lived as they will
increase again into the weekend. A couple of waves will ride through
the upper level flow around the periphery of the ridge this weekend.
As usual timing and coverage along with placement is in question
with these storms. The best coverage Friday and Saturday will likely
be across the northeastern portion of the area. Sunday the chances
may spread back to the southwest.
The other concern this weekend will be the heat. Temperatures will
top out in the upper 80s to lower 90s Friday through Sunday. Heat
index values will be in the upper 90s to lower 100s each afternoon.
This could pose an issue to sensitive individuals.
&&
.AVIATION (00Z TAF Update)...
Updated 700 PM EDT Mon Jul 13 2015
Complex forecast for tonight as much of it hinges on convective
develop to our northwest this evening and late tonight. Currently
have a complex of storms moving south-central and southeastern KY.
This activity will move southeastward into TN over the next few
hours. So this evening, VFR conditions are expected at the
terminals.
Looking at the short term models, quite a few of them continue to
suggest that convection across northern MO, southern WI, and central
IL will continue grow upscale this evening and congeal into another
MCS. By the looks of the CAPE gradient, this developing MCS looks
to slide southeastward into KY late tonight.
For now, feel that convection will likely hold off until around
14/03-04Z and then affect the terminals between 14/04-08Z. Plan on
carrying a VCTS group after 14/04Z with a tempo group highlighting
the impacts of convection between 14/04-08Z. Most likely will see
temporary drops to IFR as the convection moves through along with
winds of up to 40kts. We plan to monitor things closely this
evening and will likely amend the forecast as needed as convective
trends become more clear.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through Wednesday morning FOR KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH through Wednesday morning FOR INZ076>079-083-
084-089>092.
&&
Update.........MJ
Short Term.....JBS
Long Term......EER
Aviation.......MJHazardous weather outlook, Jul 13, 10:28 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1028 PM EDT MON JUL 13 2015 INZ076>079-083-084-089>092-KYZ023>043-045>048-053-061-150230- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY- BUTLER KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...HODGENVILLE...MORGANTOWN 1028 PM EDT MON JUL 13 2015 /928 PM CDT MON JUL 13 2015/ ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 419 IN EFFECT UNTIL 5 AM EDT /4 AM CDT/ TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ADDITIONAL THUNDERSTORMS ARE EXPECTED OVERNIGHT AS STORMS FROM CENTRAL ILLINOIS AND WESTERN INDIANA DROP SOUTHEAST INTO THE OUTLOOK AREA. DAMAGING WINDS...INTENSE LIGHTNING AND TORRENTIAL RAINFALL WILL BE THE MAIN SEVERE WEATHER THREATS. THE HEAVY RAINFALL EXPECTED OVERNIGHT WILL LIKELY LEAD TO MORE FLASH FLOOD ISSUES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RECUR TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL BEING THE PRIMARY WEATHER HAZARDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. GIVEN ALREADY WET GROUNDS FROM RECENT HEAVY RAINFALL...FLASH FLOODING WILL BE A CONCERN WITH EACH ROUND OF STORMS. HEAT AND HUMIDITY WILL INCREASE LATE THIS WEEK WITH HEAT INDEX READINGS OF 100 TO 105 POSSIBLE BY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH TUESDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ049-054>057-062>067-070>078-081-082-150230- CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY- HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...WINCHESTER...LEBANON...DANVILLE... LANCASTER...RICHMOND...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1028 PM EDT MON JUL 13 2015 /928 PM CDT MON JUL 13 2015/ ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ADDITIONAL THUNDERSTORMS ARE EXPECTED OVERNIGHT AS STORMS FROM CENTRAL ILLINOIS AND WESTERN INDIANA DROP SOUTHEAST INTO THE OUTLOOK AREA. DAMAGING WINDS...INTENSE LIGHTNING AND TORRENTIAL RAINFALL WILL BE THE MAIN SEVERE WEATHER THREATS. THE HEAVY RAINFALL EXPECTED OVERNIGHT WILL LIKELY LEAD TO MORE FLASH FLOOD ISSUES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RECUR TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL BEING THE PRIMARY WEATHER HAZARDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. GIVEN ALREADY WET GROUNDS FROM RECENT HEAVY RAINFALL...FLASH FLOODING WILL BE A CONCERN WITH EACH ROUND OF STORMS. HEAT AND HUMIDITY WILL INCREASE LATE THIS WEEK WITH HEAT INDEX READINGS OF 100 TO 105 POSSIBLE BY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH TUESDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. JBS/EER/MJ
In the hours before
Special weather statement, Jul 14, 12:39 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1239 AM EDT TUE JUL 14 2015
INZ078-079-KYZ032-140510-
JEFFERSON IN-SCOTT IN-TRIMBLE KY-
1239 AM EDT TUE JUL 14 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS APPROACHING THE OHIO RIVER...
AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM CARROLLTON TO BEDFORD TO 6
MILES NORTHWEST OF SCOTTSBURG...MOVING SOUTHEAST AT 20 MPH.
FREQUENT LIGHTNING...VERY HEAVY RAIN...AND GUSTY WINDS TO 45 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL IMPACT...
BEDFORD...
SCOTTSBURG...
TROUT...
SALUDA...
MOUNT PLEASANT AND CHELSEA...
PAYNESVILLE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3873 8539 3877 8520 3869 8520 3874 8526
3873 8532 3863 8522 3859 8521 3858 8518
3852 8526 3854 8542 3858 8543 3859 8549
3861 8550 3861 8578 3873 8588 3882 8577
TIME...MOT...LOC 0438Z 332DEG 13KT 3868 8519 3865 8534
3876 8582
13Special weather statement, Jul 14, 12:59 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1259 AM EDT TUE JUL 14 2015
KYZ033-035-140530-
FRANKLIN KY-HENRY KY-
1259 AM EDT TUE JUL 14 2015
...STRONG STORMS WITH FREQUENT LIGHTNING AND GUSTY WINDS ENTERING
HENRY AND FRANKLIN COUNTIES...
AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES WEST OF OWENTON TO 5
MILES NORTH OF NEW CASTLE TO 7 MILES SOUTHWEST OF BEDFORD...MOVING
SOUTHEAST AT 40 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL IMPACT...
NEW CASTLE...
TARASCON AND SLABTOWN...
ORVILLE AND GEST...
BELLVIEW AND EMINENCE...
POLSGROVE AND SWALLOWFIELD...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3857 8507 3857 8502 3856 8500 3851 8502
3852 8498 3849 8498 3846 8490 3844 8492
3842 8488 3838 8488 3834 8475 3829 8478
3832 8496 3834 8497 3835 8527 3840 8532
3846 8535 3859 8517 3860 8508
TIME...MOT...LOC 0458Z 303DEG 32KT 3850 8497 3848 8513
3851 8536
13Special weather statement, Jul 14, 1:14 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 AM EDT TUE JUL 14 2015
INZ079-KYZ032-140545-
JEFFERSON IN-TRIMBLE KY-
114 AM EDT TUE JUL 14 2015
...STRONG STORMS WITH GUSTY WINDS AND VERY HEAVY RAIN ENTERING
JEFFERSON AND TRIMBLE COUNTIES AGAIN...
AT 112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 9 MILES SOUTHEAST OF VERNON
TO 10 MILES SOUTHEAST OF VERNON TO 9 MILES SOUTH OF VERNON...MOVING
SOUTHEAST AT 40 MPH.
FREQUENT LIGHTNING...VERY HEAVY RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL IMPACT...
MADISON...
BELLEVIEW AND BRYANTSBURG...
CHINA AND CANAAN...
MANVILLE AND NORTH MADISON...
MILTON AND HANOVER BEACH...
A FLASH FLOOD WARNING IS IN EFFECT UNTIL 4 AM.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3881 8519 3869 8519 3869 8521 3874 8526
3874 8532 3867 8528 3864 8545 3882 8569
3883 8562 3885 8562 3886 8558 3888 8558
3889 8554 3892 8554 3892 8533
TIME...MOT...LOC 0513Z 315DEG 33KT 3890 8547 3885 8553
3884 8561
13Local storm report, Jul 14, 1:25 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 AM EDT TUE JUL 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM FLASH FLOOD MADISON 38.76N 85.38W
07/14/2015 JEFFERSON IN LAW ENFORCEMENT
NUMEROUS STREETS FLOODED.
&&
SZAPPANOSLocal storm report, Jul 14, 1:26 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
126 AM EDT TUE JUL 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM FLASH FLOOD HANOVER 38.72N 85.47W
07/14/2015 JEFFERSON IN LAW ENFORCEMENT
HIGHWAY 56 FLOODED IN SPOTS.
&&
SZAPPANOSLocal storm report, Jul 14, 1:27 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
127 AM EDT TUE JUL 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM FLASH FLOOD MADISON 38.76N 85.38W
07/14/2015 JEFFERSON IN LAW ENFORCEMENT
CRAIG MONT HILL ROAD FLOODED.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:52 PM EDT | Special Weather Statement | LMK | Trimble | 28 min |
| Jul 14, 12:03 AM EDT | Flash Flood Warning | LMK | Trimble | 7 hr |
| Jul 14, 12:39 AM EDT | Special Weather Statement | LMK | Trimble | 31 min |
| Jul 14, 12:59 AM EDT | Special Weather Statement | LMK | Henry | 31 min |
| Jul 14, 1:14 AM EDT | Severe Thunderstorm Warning | LMK | Harrison | 41 min |
| Jul 14, 1:21 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Trimble | 29 min |
| Jul 14, 1:22 AM EDT | Flash Flood Warning | LMK | Henry, Trimble | 5 hr |
| Jul 14, 1:37 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 38 min |
| Jul 14, 1:50 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 30 min |
| Jul 14, 2:09 AM EDT | Flash Flood Warning | LMK | Clark, Fayette, Jessamine, Madison, Woodford | 6 hr |
| Jul 14, 2:22 AM EDT | Flash Flood Warning | LMK | Henry, Oldham | 3 hr |
| Jul 14, 2:25 AM EDT | Flash Flood Warning | LMK | Shelby | 4 hr |
| Jul 14, 2:35 AM EDT | Flash Flood Warning | LMK | Anderson | 3 hr |
| Jul 14, 2:43 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 27 min |
| Jul 14, 3:06 AM EDT | Special Weather Statement | LMK | Clark, Garrard, Jessamine, Madison, Mercer | 29 min |
| Jul 14, 3:13 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Spencer | 27 min |
| Jul 14, 3:20 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Clark, Garrard, Jessamine, Lincoln, Madison and 1 more | 30 min |
| Jul 14, 3:27 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Mercer, Nelson, Spencer, Washington | 28 min |
| Jul 14, 4:06 AM EDT | Special Weather Statement | LMK | Trimble | 44 min |
| Jul 14, 4:16 AM EDT | River Flood Warning | LMK | Nicholas, Robertson | 52 hr |
| Jul 14, 4:20 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby, Trimble | 30 min |
| Jul 14, 4:35 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 30 min |
| Jul 14, 4:42 AM EDT | Flash Flood Warning | LMK | Bullitt, Jefferson, Oldham, Shelby, Spencer | 3 hr |
| Jul 14, 4:49 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 31 min |
| Jul 14, 5:02 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 28 min |
| Jul 14, 5:11 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Bullitt, Nelson, Spencer, Washington | 29 min |
| Jul 14, 5:24 AM EDT | Flash Flood Warning | LMK | Anderson, Mercer, Nelson, Washington | 3 hr |
| Jul 14, 5:26 AM EDT | Flash Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott | 3 hr |
| Jul 14, 5:29 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Marion, Mercer, Washington | 31 min |
| Jul 14, 5:41 AM EDT | Areal Flood Warning | LMK | Oldham | 3 hr |
| Jul 14, 5:45 AM EDT | Special Weather Statement | LMK | Marion, Taylor | 45 min |
| Jul 14, 5:49 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Madison and 1 more | 41 min |
| Jul 14, 5:51 AM EDT | Areal Flood Warning | LMK | Shelby | 3 hr |
| Jul 14, 5:54 AM EDT | Flash Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison, Marion | 3 hr |
| Jul 14, 6:10 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell, Taylor | 30 min |
| Jul 14, 6:28 AM EDT | Flash Flood Warning | LMK | Adair, Casey, Marion, Nelson, Russell, Taylor | 3 hr |
| Jul 14, 6:33 AM EDT | River Flood Warning | LMK | Hardin, Nelson | 3 days |
| Jul 14, 6:40 AM EDT | Areal Flood Warning | LMK | Trimble | 3 hr |
| Jul 14, 6:44 AM EDT | Areal Flood Warning | LMK | Henry, Trimble | 3 hr |
| Jul 14, 7:13 AM EDT | Areal Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 3 hr |
| Jul 14, 7:17 AM EDT | Areal Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott | 3 hr |
| Jul 14, 7:37 AM EDT | Flash Flood Warning | LMK | Adair, Clinton, Green, Russell, Taylor | 3 hr |
| Jul 14, 7:47 AM EDT | Special Weather Statement | LMK | Adair, Green | 28 min |
| Jul 14, 8:18 AM EDT | Areal Flood Warning | LMK | Anderson, Jessamine, Mercer, Woodford | 3 hr |
| Jul 14, 11:27 AM EDT | Special Weather Statement | LMK | Russell | 13 min |
| Jul 14, 1:37 PM EDT | Special Weather Statement | LMK | Clinton, Cumberland | 13 min |
| Jul 14, 1:49 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 31 min |
| Jul 14, 1:57 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Monroe | 33 min |
| Jul 14, 1:59 PM EDT | Tornado Warning | LMK | Clinton, Cumberland | 31 min |
| Jul 14, 2:27 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 43 min |
| Jul 14, 2:48 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 33 min |
| Jul 14, 2:50 PM EDT | Flash Flood Warning | LMK | Clinton, Cumberland | 3 hr |
| Jul 14, 5:19 PM EDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas, Scott | 46 min |
| Jul 14, 6:55 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Jul 14, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Nelson | 29 min |
| Jul 14, 7:13 PM EDT | River Flood Warning | LMK | Bourbon | 13 hr |
| Jul 14, 7:32 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Spencer | 28 min |
| Jul 14, 7:35 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 40 min |
| Jul 14, 7:41 PM EDT | Special Weather Statement | LMK | Anderson, Clark, Jessamine, Madison, Mercer, Spencer and 1 more | 59 min |
| Jul 14, 7:44 PM EDT | Special Weather Statement | LMK | Breckinridge | 31 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.